Alert archive / Michigan / Gale Warnings in 2016
Gale Warning 31, NWS Marquette, MI
NWS Marquette, MI issued this gale warning at Nov 9, 2016, 4:10 AM EST. It took effect at Nov 9, 2016, 7:00 PM EST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2016, 4:10 AM EST (09:10 UTC)
- In effect from
- Nov 9, 2016, 7:00 PM EST
- Expired
- Nov 11, 2016, 7:00 AM EST
- In force
- 36 hr
- Issued by
- NWS Marquette, MI
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this gale warning went out at Nov 9, 12:30 AM EST, 3 hours 40 minutes earlier.
Area forecast discussion, Nov 9, 12:30 AM EST, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
1230 AM EST Wed Nov 9 2016
.SHORT TERM...(This evening through Wednesday)
Issued at 302 PM EST TUE NOV 8 2016
With the mid-upper trough sagging se this afternoon, ridging and
subsidence have moved in from the nw quickly diminishing lake
effect/terrain enhanced showers over the central U.P. Gusty north-
northwest winds should diminish quickly early this evening with
decreased mixing as gradient weakens with advancing ridge. Could be
an isolated -shra or drizzle still over the east half this evening,
but otherwise expect dry conditions tonight. Expect min temps tonight
to range from around 30F over the interior W to around 40 along the
Great Lakes. Temps could be cooler if clouds clear out more
especially over the interior west.
Wed, sfc high pres ridge over the area early in the morning will
quickly shift e across the area during the day. While the w should
see mostly sunny skies on Wed with some high clouds especially
during the morning, lingering northerly flow off Lake Superior just
ahead of the ridge should support quite a bit of stratocu into the
eastern fcst in the morning. However, these low clouds will quickly
depart with the passing ridge axis and resulting backing of winds.
Max temps on Wed will reach well into the 50s over the w and around
50F e.
.LONG TERM...(Wednesday night through Tuesday)
Issued at 316 PM EST TUE NOV 8 2016
Although the medium/extended range wl be dominated by a zonal flow
of mild Pacific air, an amplifying upr trof into ern NAmerica/
attendant cold fropa later on Thu wl bring a shot of seasonably
chilly air into the Upr Lks at the end of this week. But since this
trof wl be progressive in the overall zonal flow, above normal temps
wl return on Sat and persist into early next week. The pattern wl be
a generally dry one as well, with only some light lk effect pcpn on
Fri and perhaps some showers next Mon/Tue associated with the
passage of disturbances embedded in the progressive pattern. The
extended models hint some seasonably chilly air wl return mid next
week as another trof deepens at least for a time over central and
ern NAmerica.
Wed ngt...The combination of a good deal of hi clds spilling into
the Upr Lks and steady w winds that lift h85 temps up to 15C under
the sharp pres gradient btwn a hi pres rdg over the OH River Valley
and lo pres tracking acrs Hudson Bay wl result in well above normal
min temps, especially near Lk Sup.
Thu thru Fri ngt...A shrtwv diving into the Great Lks/se Canada in
the incrsgly nw flow alf downstream of an upr rdg over the Rockies
is fcst to temporarily amplify an upr trof over ern NAmerica. The
cold fnt associated with this deepening trof is fcst to swing thru
the area on Thu aftn. But since the antecedent airmass is so
relatively dry and there wl be an absence of mstr inflow into the
area, the fropa should be accompanied only by some clds and gusty
winds. Lingering h85 thermal rdg over the area on Thu wl result in
another warm day, especially over the scentral with downslope w wind
and later fropa. Continued the trend of previous shifts to raise max
temps toward the hi end of guidance, especially over the central
where the llvl wly flow prevailing ahead of the fropa wl downslope.
Then arrival of colder air, with h85 temps fcst to fall as lo as -8C
to -10C over the e on Fri, in the strong nly flow behind the
fropa/ahead of trailing hi pres bldg into MN on Fri wl bring a round
of some lk effect clds/pcpn that wl at least be mixed with snow away
fm the warming influence of Lk Sup. But strong deep lyr qvector
dvgc/subsidence behind the passing shrtwv and relatively quick
progression to a relatively drier, more acyc flow by the time the
thermal trof arrives on Fri wl limit the intensity of this pcpn. The
more sgnft impact wl be gusty n winds that at least aprch advy
criteria especially over the e half near Lk Sup on Thu evng when
core of stronger h925 winds up to 35-40 kts coincide with sharp caa
and ahead of pres rise behind the fropa. The gusty winds and pcpn wl
diminish w-e on Fri as the progressive upr trof in ern Canada slips
to the e, allowing the trailing sfc hi pres to move into wrn WI by
00Z Sat. Any lingering pcpn over the e on Fri evng wl end with a
wshft to the wsw as the hi pres center shifts toward OH by sunrise
on Sat. Lo temps early on Sat wl probably fall well into the 20s,
especially over the interior scentral. A stronger wind under the
tighter pres gradient farther fm the hi center and the warming
influence of Lk Sup wl limit the diurnal temp fall over the nrn
tier.
Weekend...A deep wly flow that is fcst to lift h85 temps as hi as 12-
13C on Sat into Sun btwn hi pres tracking toward the mid Atlantic
states and lo pres moving into NW Ontario wl bring dry and warmer wx
to Upr MI. Max temps on Sun wl at least aprch 60, especially in the
downslope areas of the central cwa. Bumped up fcst max temps a few
degrees on both days to account for unseasonably warm airmass and
tendency for consensus fcst to undercut hi temps on these warm days.
The sharp pres gradient btwn the OH Valley hi and the lo in Ontario
wl support gusty winds.
Mon/Tue...The longer range guidance indicates a pair of shrtwvs
embedded in the zonal flow alf wl impact the area on Mon and Tue.
While somewhat cooler air wl follow the first weaker disturbance/
attendant cold fropa on Mon, relatively mild wx should continue with
h85 temps fcst to fall no lower than about 0 to -2C. A lack of mstr
inflow wl also greatly limit pcpn potential with this disturbance.
The models show more pcpn associated with the passage of the
stronger second shrtwv on Tue.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1229 AM EST WED NOV 9 2016
Expect VFR conditions as high pressure builds through the region.
Southwest winds will then increase as the highs shifts to the south
late today into tonight.
&&
.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 316 PM EST TUE NOV 8 2016
Expect NW winds of 20-30 kts this evening over mainly the east half
will become light again by late tonight as a high pressure ridge
arrives. As the high pressure ridge sinks SE on Wed and deep low
pressure moves E to Hudson Bay, WSW winds will increase to 20 to 30
knots Wed afternoon across the lake, strongest over the west and
north central portion of the lake where gale force gusts are
possible late in the day.
As the pres gradient tightens over the Upper Lakes on Wed night
between hi pres in the OH River Valley and lo pres crossing Hudson
Bay, expect increasing wsw winds. Opted to issue a gale watch for a
portion of western Lake Superior, where the lake configuration will
enhance the wsw flow between Isle Royale and the Keweenaw Peninsula.
The passage of a cold front on Thu will result in a wind shift to
the nw. With considerable cooling over the relatively warm lake
waters, the accompanying destabilization in the presence of
increasing winds will result in a period of nw gales over the
central and eastern portion of Lake Superior. Issued a gale watch
for these areas on Thu afternoon through Thu night. The approach of
a hi pres ridge will bring diminishing winds on Fri. But as this hi
shifts into the Ohio River Valley over the weekend, a tight pres
gradient will develop over Lake Superior again to the se of lower
pres in scentral Canada. So another round of gales may occur on Sat
into Sun, especially where the lake configuration will enhance this
flow between the Keweenaw and Isle Royale.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
Gale Watch from Thursday afternoon through Friday morning for
LSZ267.
Gale Watch from Thursday morning through Friday morning for
LSZ266.
Gale Watch from Thursday afternoon through late Thursday night
for LSZ265.
Gale Watch from this evening through late Thursday night for
LSZ264.
Gale Watch from this evening through Thursday afternoon for
LSZ242>244-263.
Lake Michigan...
None.
&&
SHORT TERM...Voss
LONG TERM...KC
AVIATION...JLB
MARINE...Voss/KCHazardous weather outlook, Nov 8, 4:11 PM EST, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 411 PM EST TUE NOV 8 2016 MIZ005>007-085-091200- MARQUETTE-ALGER-LUCE-NORTHERN SCHOOLCRAFT- 411 PM EST TUE NOV 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT LARGE WAVES ON LAKE SUPERIOR MAY CAUSE MINOR BEACH EROSION INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LARGE WAVES ON LAKE SUPERIOR MAY CAUSE MINOR BEACH EROSION THURSDAY NIGHT AND FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ001>004-009>014-084-091200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-GOGEBIC-IRON- DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON- 411 PM EST TUE NOV 8 2016 /311 PM CST TUE NOV 8 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-091200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 411 PM EST TUE NOV 8 2016 /311 PM CST TUE NOV 8 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEST TO SOUTHWEST GALES TO 35 KNOTS ARE POSSIBLE ACROSS MAINLY NORTH CENTRAL LAKE SUPERIOR WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. NORTHWEST GALES UP TO 40 KNOTS ARE THEN POSSIBLE ACROSS MUCH OF CENTRAL AND EASTERN LAKE SUPERIOR THURSDAY AFTERNOON AND NIGHT. MORE SOUTHWEST TO WEST GALES TO 40 KNOTS ARE POSSIBLE SATURDAY INTO EARLY SUNDAY. SEE THE LATEST LAKE SUPERIOR FORECAST AND MARINE WEATHER MESSAGE FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-091200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 411 PM EST TUE NOV 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NORTHWEST GALES TO 35 KNOTS ARE POSSIBLE THURSDAY NIGHT. SOUTHWEST GALES TO 35 KNOTS ARE POSSIBLE LATE SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. KC
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 4:10 AM EST | Gale Warning | MQT | 51 hr | |
| Nov 9, 4:10 AM EST | Small Craft Advisory | MQT | 66 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.